Alert archive / Louisiana / Freeze Warnings in 2016

Freeze Warning 2, NWS Lake Charles, LA

December 8, 20164 counties in Texas; 7 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Dec 8, 2016, 3:39 AM CST for 4 counties in Texas; 7 parishes in Louisiana. It took effect at Dec 9, 2016, 12:00 AM CST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 8, 2016, 3:39 AM CST (09:39 UTC)
In effect from
Dec 9, 2016, 12:00 AM CST
Expired
Dec 9, 2016, 9:00 AM CST
In force
9 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 45 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2016-12-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2016-12-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
597 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
158 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

401 
WWUS74 KLCH 080939
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
339 AM CST THU DEC 8 2016

...STRONG COLD FRONT TO BRING STRONG GUSTY WINDS THURSDAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THURSDAY. A TIGHT
PRESSURE GRADIENT BEHIND THE FRONT WILL RESULT IN STRONG AND
GUSTY WINDS OVER CENTRAL AND SOUTHERN LOUISIANA... AND SOUTHEAST
TEXAS FOR MOST OF THE DAYLIGHT HOURS THURSDAY. WINDS WILL SLOWLY
SUBSIDE THURSDAY EVENING.

LAZ029-032-033-090000-
/O.NEW.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
/O.CON.KLCH.WI.Y.0019.161208T1500Z-161209T0000Z/
AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE
339 AM CST THU DEC 8 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...
...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* TIMING...9 AM THROUGH 6 PM CST.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 
  MPH. 

* TEMPERATURE...29-32 DEGREES NORTH OF I-10

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ027-028-030-031-TXZ180-201-259>262-090000-
/O.NEW.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
339 AM CST THU DEC 8 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST
FRIDAY. 

* TEMPERATURE...29-32 DEGREES NORTH OF I-10

* IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE
  VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR
  PROVIDED A CLIMATE CONTROLLED SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-090000-
/O.CON.KLCH.WI.Y.0019.161208T1500Z-161209T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY...
JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY...
RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE...
BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE...
INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA...
MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY
339 AM CST THU DEC 8 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM
CST THIS EVENING...

* TIMING...9 AM THROUGH 6 PM CST.

* WINDS...NORTH TO NORTHEAST 20 TO 25 MPH WITH GUSTS TO NEAR 30 
  MPH. 

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
JONES
4 follow-up statements
600 
WWUS74 KLCH 082104
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
304 PM CST THU DEC 8 2016

...GUSTY NORTHERLY WINDS TO CONTINUE THROUGH THE AFTERNOON...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON. WINDS
WILL SLOWLY SUBSIDE THURSDAY EVENING.

LAZ029-032-033-090015-
/O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
/O.CON.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/
AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE
304 PM CST THU DEC 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...
...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

* TIMING...9 AM THROUGH 6 PM CST.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30
  MPH.

* TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS
  TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS.

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ027-028-030-031-TXZ180-201-259>262-090015-
/O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
304 PM CST THU DEC 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

* TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS
  TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS.

* IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE 
  VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR 
  PROVIDED A CLIMATE CONTROLLED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-090000-
/O.CON.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY...
JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY...
RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE...
BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE...
INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA...
MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY
304 PM CST THU DEC 8 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING...

* TIMING...THROUGH 6 PM CST.

* WINDS...NORTH TO NORTHEAST 15 TO 25 MPH WITH GUSTS TO NEAR 30
  MPH.

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... 
  ESPECIALLY ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN 
  OBJECTS WILL BE BLOWN AROUND. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
142 
WWUS74 KLCH 090008
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
608 PM CST THU DEC 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

.A STRONG COLD FRONT WILL SWEEP ACROSS THE AREA THIS AFTERNOON.
WINDS WILL SLOWLY SUBSIDE THIS EVENING, WITH FREEZING TEMPERATURES
EXPECTED ACROSS INLAND SOUTHEAST TEXAS AND CENTRAL LOUISIANA
THROUGH MID MORNING FRIDAY.

LAZ029-032-033-091500-
/O.EXP.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/
/O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
AVOYELLES-EVANGELINE-ST. LANDRY-
INCLUDING THE CITIES OF...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE
608 PM CST THU DEC 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...
...WIND ADVISORY HAS EXPIRED...

* TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS 
  TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS.

* IMPACTS...DIFFICULTY DRIVING HIGH PROFILE VEHICLES... ESPECIALLY
  ON NORTH-SOUTH BRIDGES. TRASH CANS AND LOOSE LAWN OBJECTS WILL
  BE BLOWN AROUND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ041>045-052>055-073-074-TXZ215-216-090115-
/O.EXP.KLCH.WI.Y.0019.000000T0000Z-161209T0000Z/
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-JEFFERSON-ORANGE-
INCLUDING THE CITIES OF...LAKE CHARLES...SULPHUR...HATHAWAY...
JENNINGS...TOPSY...ROANOKE...WELSH...LAKE ARTHUR...CROWLEY...
RAYNE...BRANCH...CHURCH POINT...RICHARD...LAFAYETTE...
BREAUX BRIDGE...CADE...ST. MARTINVILLE...ABBEVILLE...
INTRACOASTAL CITY...MEAUX...FORKED ISLAND...KAPLAN...NEW IBERIA...
MORGAN CITY...BURNS POINT...CENTERVILLE...FRANKLIN...PATTERSON...
BERWICK...BAYOU VISTA...STEPHENSVILLE...HACKBERRY...
JOHNSON BAYOU...GRAND LAKE...KLONDIKE...CAMERON...CREOLE...
GRAND CHENIER...RUTHERFORD BEACH...BEAUMONT...SABINE PASS...
SEA RIM STATE PARK...ORANGE...VIDOR...BRIDGE CITY
608 PM CST THU DEC 8 2016

...WIND ADVISORY HAS EXPIRED...

$$

LAZ027-028-030-031-TXZ180-201-259>262-091500-
/O.CON.KLCH.FZ.W.0002.161209T0600Z-161209T1500Z/
VERNON-RAPIDES-BEAUREGARD-ALLEN-TYLER-HARDIN-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...TOWN BLUFF...FRED...
HILLISTER...IVANHOE...SPURGER...WARREN...WOODVILLE...LUMBERTON...
SILSBEE...HOLLY SPRINGS...JASPER...KIRBYVILLE...
MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...BURKEVILLE...
FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...BLEAKWOOD...CALL...
GIST...BUNA...EVADALE...DEWEYVILLE
608 PM CST THU DEC 8 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

* TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS 
  TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE 
  VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR 
  PROVIDED A CLIMATE CONTROLLED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
467 
WWUS74 KLCH 090924
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
324 AM CST FRI DEC 9 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM
CST FRIDAY...

.FREEZING TEMPERATURES EXPECTED ACROSS INLAND SOUTHEAST TEXAS AND
CENTRAL LOUISIANA THROUGH MID MORNING FRIDAY.

LAZ027>033-TXZ180-201-259>262-091500-
/O.CON.KLCH.FZ.W.0002.000000T0000Z-161209T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
TOWN BLUFF...FRED...HILLISTER...IVANHOE...SPURGER...WARREN...
WOODVILLE...LUMBERTON...SILSBEE...HOLLY SPRINGS...JASPER...
KIRBYVILLE...MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...
BURKEVILLE...FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...
BLEAKWOOD...CALL...GIST...BUNA...EVADALE...DEWEYVILLE
324 AM CST FRI DEC 9 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING...

* TEMPERATURE...28-32 DEGREES GENERALLY NORTH OF A KROTZ SPRINGS 
  TO RAGLEY LINE IN LOUISIANA AND BUNA TO KOUNTZE LINE IN TEXAS. 

* IMPACTS...FREEZING TEMPERATURES WILL KILL CROPS AND SENSITIVE 
  VEGETATION LEFT OUTDOORS. PETS SHOULD BE BROUGHT INSIDE OR 
  PROVIDED A CLIMATE CONTROLLED SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
676 
WWUS74 KLCH 091439
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
839 AM CST FRI DEC 9 2016

LAZ027>033-TXZ180-201-259>262-091545-
/O.EXP.KLCH.FZ.W.0002.000000T0000Z-161209T1500Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
TYLER-HARDIN-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...FORT POLK...PICKERING...LEESVILLE...
SLAGLE...ALEXANDRIA...PINEVILLE...EFFIE...MARKSVILLE...BUNKIE...
COTTONPORT...SIMMESPORT...MANSURA...BUNDICK LAKE...DE RIDDER...
FIELDS...ORETTA...OAKDALE...KINDER...VILLE PLATTE...BEAVER...
ST. LANDRY...MAMOU...REDDELL...LAWTELL...OPELOUSAS...EUNICE...
TOWN BLUFF...FRED...HILLISTER...IVANHOE...SPURGER...WARREN...
WOODVILLE...LUMBERTON...SILSBEE...HOLLY SPRINGS...JASPER...
KIRBYVILLE...MAGNOLIA SPRINGS...MT. UNION...ROGANVILLE...
BURKEVILLE...FARRSVILLE...JAMESTOWN...NEWTON...WIERGATE...
BLEAKWOOD...CALL...GIST...BUNA...EVADALE...DEWEYVILLE
839 AM CST FRI DEC 9 2016

...FREEZE WARNING WILL EXPIRE AT 9 AM CST THIS MORNING...

TEMPERATURES IN THE WARNED AREA ARE STEADILY RISING, AND WILL
CLIMB TO ABOVE FREEZING BY 9 AM IF THEY HAVE NOT DONE SO ALREADY. 

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Dec 7, 9:45 PM CST, 5 hours 54 minutes earlier.

Area forecast discussion, Dec 7, 9:45 PM CST, 5 hours 54 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
945 PM CST Wed Dec 7 2016

.DISCUSSION...
Wx map shows cold front moving through the Arklatex this evening.
Radar showing patchy light rain developing over Southeast Texas,
which will spread east northeast with the flow aloft, gradually
filling south and eastward as the cold front moves through the
region Thursday. Not much changes in forecast, mainly leaving
chance of showers with the frontal passage. No changes to ongoing
wind hazards inland and offshore.

DML

&&

.PREV DISCUSSION... /issued 523 PM CST Wed Dec 7 2016/

AVIATION...Mostly MVFR conditions are expected this evening,
however IFR ceilings will become common as midnight approaches.
Scattered to numerous showers will also move through the region
reducing vis at times. Ceilings will slowly improve through
Thursday. Winds will be north to northeast through the period and
very gusty during Thursday.

PREV DISCUSSION... /issued 520 PM CST Wed Dec 7 2016/

DISCUSSION...
Main update was to trend a bit upward in sustained winds and gusts
across the coastal lakes/bays as well as inland locations for most
of Thursday with just about every available guidance increasing
confidence in a windy day Thursday. Thus it is necessary to issue
a wind advisory from 9 am to 6 pm Thursday for portions of Central
and Southern Louisiana, and Southeast Texas. With guidance
slightly lower for Inland Southeast Texas, did not include them at
this time, but this may have to be adjusted if later guidance
comes in higher.

DML

MARINE...
Main update was to include Small Craft Advisories for Sabine &
Calcasieu Lake, and Vermilion Bay from 6 AM Thursday through 6 AM
Friday, which matches well with the ongoing Gale Warning across
the 0-60 NM coastal marine zones.

DML

PREV DISCUSSION... /issued 349 PM CST Wed Dec 7 2016/

DISCUSSION...
Under cloudy skies...temperatures were slow to climb out of the
mid 50s across the northern areas. We did see some slightly
warmer temperatures this afternoon across the southern areas with
highs making it into the lower 60s. Southerly winds had yet to
materialize which in concert with the thick cloud cover...played
a key role in temperatures much cooler than expected. The
stationary frontal boundary over the gulf waters never made it
back as a warm front.

The active weather pattern we have seen over the last week will
continue to plaque the area. In the upper levels...a broad trough
covered much of the interior part of the country. We do expect a
strong cold front to arrive later tonight and sweep into the
coastal waters by early Thursday morning. Much colder temperatures
are on the way including a chance of showers in the vicinity of
the cold front. Much colder canadian air will spill down into the
central and southern United states through Friday. Therefore...the
arctic blast of cold air will be felt starting Thursday (highs
upper 40s to lower 50s) and Friday (highs mid 40s to near 50).

Northerly winds tomorrow look to remain below wind advisory criteria
except perhaps just near the coastline. Will let the overnight crew
decide if we will need a wind advisory for the coastal zones when
they get a newer model run. For now...current GFS/NWPS wind grids
do not support it. However...the HRRR model does. The next shift
folks will look at the newer models and will make the decision
later tonight.

We do expect the coastal waters will receive much of the stronger
winds and therefore will upgrade Gale Watch to Gale Warning for
12Z Thursday to 12Z Friday.

This arctic blast of air will bring a freeze to areas north of the I-
10 corridor Thursday night into Friday morning and most all of the
area Saturday morning.

Temps begin to moderate Saturday afternoon as high pressure shifts
east and winds turn southerly in advance of the next cold front...the
timing of which the long range models are beginning to come into
agreement and therefore expecting another round of rain Sunday and
Sunday night with another front sweeping the rain out during the
same time period. Expect probability of rain to fall off sharply
early Monday as the front sweeps out the moisture.

The progressive pattern continues into the middle and latter part of
next week as guidance indicates reinforcement of northerly flow
Tuesday and then another front swings through on Wednesday. These
rapid swings in weather will continue for the foreseeable future.

MARINE... A Gale warning is now in effect Thursday morning through
Friday morning for coastal waters out 60 NM. Offshore winds behind a
cold front pushing through the area Thursday morning will gust to 35-
40 knots and continue through early Friday morning. Seas will be in
the 7-9 foot range from 20-60 NM offshore. Winds will moderate
during the day Friday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  45  47  28  45 /  30  30  10   0
LCH  52  52  34  48 /  40  50  10   0
LFT  51  52  33  48 /  40  50  10   0
BPT  53  54  35  50 /  50  50  10   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...Wind Advisory from 9 AM to 6 PM CST Thursday for LAZ029-032-033-
     041>045-052>055-073-074.

TX...Wind Advisory from 9 AM to 6 PM CST Thursday for TXZ215-216.

GM...Gale Warning from 6 AM Thursday to 6 AM CST Friday for GMZ450-
     452-455-470-472-475.

     Small Craft Advisory from 6 AM Thursday to 6 AM CST Friday for
     GMZ430-432-435.

&&

PUBLIC...04
Hazardous weather outlook, Dec 7, 4:33 AM CST, 23 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
433 AM CST WED DEC 7 2016

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
081045-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
433 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

PATCHY FOG DEVELOPMENT THIS MORNING WILL POTENTIALLY REDUCE
VISIBILITIES IN SOME LOCATIONS TO LESS THAN 1/4 MILE. FOG WILL
DISSIPATE BY MID MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING
BRINGING SCATTERED SHOWERS AND WHAT WILL LIKELY BE THE COLDEST
TEMPERATURES OF THE SEASON THUS FAR. A FREEZE IS EXPECTED FRIDAY
MORNING NORTH OF THE I-10 CORRIDOR.

ANOTHER FREEZE IS EXPECTED SATURDAY MORNING WITH FREEZING
TEMPERATURES REACHING NEAR THE COAST. A HARD FREEZE WILL BE
POSSIBLE ACROSS PARTS OF CENTRAL LOUISIANA SATURDAY MORNING.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY
NIGHT BRINGING SCATTERED SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

GMZ430-432-435-450-452-455-470-472-475-081045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
433 AM CST WED DEC 7 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A COLD FRONT WILL APPROACH THE AREA LATE TONIGHT BRINGING ISOLATED
SHOWERS ACROSS WESTERN PORTIONS OF THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STRONG COLD FRONT WILL PUSH THROUGH THE AREA THURSDAY MORNING
BRINGING SCATTERED SHOWERS. BEHIND THE FRONT, WINDS WILL TURN
NORTHERLY AND INCREASE SIGNIFICANTLY. A GALE WATCH HAS BEEN ISSUED
FOR COASTAL WATERS OUT 60 NM. GALE FORCE WINDS WITH GUSTS BETWEEN
35-40 KNOTS CAN BE EXPECTED FROM THURSDAY MORNING THROUGH FRIDAY
MORNING.

ANOTHER COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY INTO SUNDAY
NIGHT BRINGING SCATTERED SHOWERS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Freeze Warnings in Louisiana, 2016Freeze Warnings in Texas, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.